Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 77, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 4, 2005, 4:20 PM MDT for Wayne County, Utah. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2005, 4:20 PM MDT (22:20 UTC)
- Expired
- Sep 4, 2005, 5:00 PM MDT
- In force
- 40 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Wayne County, UT
The radar
The Cedar City radar (KICX), 202 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 042221 SVRSLC UTC055-042300- /O.NEW.KSLC.SV.W.0077.050904T2220Z-050904T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 420 PM MDT SUN SEP 4 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WAYNE COUNTY IN UTAH THIS INCLUDES THE CITY OF HANKSVILLE * UNTIL 500 PM MDT * AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF HANKSVILLE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HANKSVILLE BY 430 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3837 11093 3824 11085 3821 11048 3843 11060 $$ MES
2 follow-up statements
000 WWUS55 KSLC 042243 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 438 PM MDT SUN SEP 4 2005 UTC055-042300- /O.CON.KSLC.SV.W.0077.000000T0000Z-050904T2300Z/ WAYNE UT- 438 PM MDT SUN SEP 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM MDT FOR CENTRAL WAYNE COUNTY... AT 433 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 1-2 MILES SOUTH OF HANKSVILLE AND IS EXPECTED TO DUMP HAIL ON STATE ROUTE 95. THE STORM IS MOVING EAST AT 15 MPH. MOTORIST NEED TO BE CAUTIOUS AS THE ROAD WILL BECOME SLICK DUE TO THE HAIL. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL WAYNE COUNTY AT 450 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3837 11093 3824 11085 3821 11048 3843 11060 $$ MES
000 WWUS55 KSLC 042301 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 458 PM MDT SUN SEP 4 2005 UTC055-042308- /O.EXP.KSLC.SV.W.0077.000000T0000Z-050904T2300Z/ WAYNE UT- 458 PM MDT SUN SEP 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAYNE COUNTY EXPIRES AT 500 PM MDT... THIS SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO HANKSVILLE. BRIEF HEAVY RAIN AND SMALL HAIL IS STILL POSSIBLE FROM THIS STORM AS IT MOVES EAST AT 15 MPH TOWARDS THE MAZE PORTION OF CANYONLANDS. LAT...LON 3837 11093 3824 11085 3821 11048 3843 11060 $$ MES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 4:15 PM MDT, 5 minutes earlier.
Area forecast discussion, Sep 4, 4:15 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 415 PM MDT SUN SEP 4 2005 .SYNOPSIS...SOUTHWEST FLOW ALOFT WILL REMAIN OVER THE AREA THROUGH MIDWEEK. WEAK DISTURBANCES MOVING ACROSS THE AREA WILL KEEP THE AIRMASS UNSTABLE THROUGH LATE TONIGHT. AREAS NORTH AND WEST WILL BE SOMEWHAT DRIER TOMORROW. && .DISCUSSION...WEAK SHORTWAVE TROUGH MOVING INTO WESTERN WYOMING THIS AFTERNOON AS ANOTHER SHORTWAVE TROUGH PUSHES ACROSS NORTH CENTRAL NEVADA. CONVECTION FIRING UP NICELY OVER SOUTHERN...CENTRAL AND NORTHEAST MOUNTAINS AS THE FIRST SHORTWAVE MOVES ACROSS AND AND FAIRLY STRONG UPPER JET NOSES INTO SOUTHWEST UTAH. THE JET WILL CONTINUE TO PUSH NORTHEAST INTO THE AREA AS THE SECOND SHORTWAVE MOVES ACROSS NORTHWEST UTAH THIS EVENING. RESULT WILL BE CONVECTION CONTINUING THROUGH THE EVENING HOURS WITH EVEN SOME ACTIVITY LINGERING THROUGH LATE TONIGHT. CONVECTION WILL BE MOSTLY SUPPRESSED IN THE EXTREME NORTHWESTERN PORTIONS OF THE CWA AS THE AIRMASS REMAINS QUITE DRY THERE...BUT AMPLE MOISTURE OVER THE SOUTHEASTERN PORTIONS OF THE CWA AND INCREASING MOISTURE OVER CENTRAL UTAH SHOULD ALLOW CONVECTION TO DEVELOP/CONTINUE OVER THOSE AREAS. A VERY WEAK COLD FRONT ALSO MOVES INTO NORTHWEST UTAH OVERNIGHT...DROPPING TEMPS A FEW DEGREES IN THAT AREA TOMORROW. RIDGE STRENGTHENS OVER NEW MEXICO/TEXAS PANHANDLE AREA THE NEXT FEW DAYS. THE MOISTURE GETS PUSHED SOUTHEASTWARD...BUT WEAK DISTURBANCES MOVING ACROSS THE AREA WILL STILL ALLOW FOR A CHANCE OF PRECIP OVER MAINLY THE MOUNTAINS AND SOUTHEASTERN PORTIONS. AN UPPER LOW SETTLING OFF THE WEST COAST ON WEDNESDAY AND THURSDAY SHOULD HELP DRAW MOISTURE BACK INTO CENTRAL AND EASTERN UTAH. THE LOW OPENS UP AND MOVES ACROSS THE AREA FRIDAY...BRINGING INCREASED WINDS FOR FRIDAY AND USHERING IN COOLER TEMPERATURES FOR THE WEEKEND. MAJOR DISAGREEMENTS BETWEEN THE MODELS EXIST FROM SATURDAY ONWARD. && .FIRE WEATHER...RED FLAG WARNINGS WILL REMAIN POSTED FOR MUCH OF WESTERN UTAH UNTIL 10 PM. HUMIDITY IS ACTUALLY HIGHER IN SOUTHWEST UTAH THOUGH IT IS WINDY...HOWEVER AREAS IN WEST CENTRAL AND NORTHWEST UTAH ARE BELOW 15 PERCENT WITH GUSTS TO 30 MPH. CONDITIONS MAY GET WORSE AHEAD OF THE APPROACHING UPPER LEVEL SHORT WAVE EARLY THIS EVENING AND WITH SYNOPTIC LIFT AIR MASS WILL CONTINUE TO DESTABILIZE OVER WESTERN UTAH SO ISOLATED DRY LIGHTNING POSSIBLE IN THESE AREAS AS WELL...SIMILAR TO PAST 2 NIGHTS. EASTERN UTAH WILL HAVE MORE NUMEROUS AND WET STORMS DUE TO DEEPER MOISTURE AND GOOD SHEAR WITH LOTS OF LIGHTNING INTO THE EVENING HOURS. MUCH DRIER AIR MASS FILTERS INTO UTAH ON MONDAY IN THE WAKE OF TONIGHTS UPPER TROF. WEAKER SOUTHWEST FLOW MONDAY AND TUESDAY. MOISTURE BEGINS TO LIFT BACK NORTH TUESDAY AND EXPANDS THUNDERSTORMS INTO NORTHEAST UTAH BY WEDNESDAY. MUCH STRONGER FLOW POSSIBLE FOR LATE WEEK WITH ACTIVE SOUTHWEST FLOW THUNDERSTORM PATTERN. && .AVIATION...NONE. SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNINGS THROUGH 10 PM TONIGHT. SEE SLCRFWSLC FOR DETAILS. WY...NONE. && PUBLIC...CHENG FIRE WEATHER...TARDY
Hazardous weather outlook, Sep 4, 6:30 AM MDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 630 AM MDT SUN SEP 4 2005 UTZ002>005-015-051230- GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- WEST CENTRAL UTAH- 630 AM MDT SUN SEP 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN AND EASTERN UTAH. .DAY ONE... TODAY STRONG SOUTHWESTERLY FLOW ALOFT WILL MIX DOWN TODAY AND TONIGHT AND WILL COMBINE WITH THE DRY SURFACE CONDITIONS ALREADY IN PLACE TO BRING RED FLAG CONDITIONS TO THE AREA. FIRE WEATHER CONDITIONS WILL MODERATE TONIGHT AFTER SURFACE WINDS DECOUPLE. A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM TONIGHT FOR THE WASATCH FRONT AND MOST OF WESTERN UTAH. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HALL
In the hours before
Local storm report, Sep 4, 4:15 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
415 PM MDT SUN SEP 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 5 E FRUITA 38.28N 111.16W
09/04/2005 0.75 INCH WAYNE UT PARK/FOREST SRVC
CAPITOL REEF PARK REPORT OF 1/2 TO 3/4 INCH HAIL
&&
ATARDYThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:29 PM MDT | Severe Thunderstorm Warning | SLC | Wayne | 36 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.